Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 161, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2017, 6:11 PM CDT for Lynn County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 6:11 PM CDT (23:11 UTC)
- Expired
- Jun 15, 2017, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:15 PM CDT | TSTM WND DMG | O'Donnell, TX | TREE LIMBS DOWN OF 8 INCH DIAMETER AND LARGER. |
| Jun 15, 6:20 PM CDT | HAIL 1.25 | O'Donnell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
012
WUUS54 KLUB 152311
SVRLUB
TXC305-152345-
/O.NEW.KLUB.SV.W.0161.170615T2311Z-170615T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
611 PM CDT THU JUN 15 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southeastern Lynn County in northwestern Texas...
* Until 645 PM CDT
* At 610 PM CDT, a severe thunderstorm was located near O'Donnell,
or 10 miles south of Tahoka, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
O'Donnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3313 10179 3303 10156 3296 10156 3296 10199
TIME...MOT...LOC 2310Z 302DEG 29KT 3302 10177
HAIL...1.00IN
WIND...60MPH
$$
JGDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:13 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 3:13 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 313 PM CDT Thu Jun 15 2017 .DISCUSSION... Severe thunderstorms are the immediate concern this afternoon shifting to heat Friday and Saturday. Hi-res models have handled the initial thunderstorm development pretty well giving to confidence to evolution this afternoon and evening. Convective initiation has been along the surface trough with better low level moisture downstream per surface dew point temperatures in the low to mid 60s and MLCAPE values of 3000-4500 J/kg generally east of I-27. Impinging mid level speed max is strong enough to produce 0-6 km bulk shear. This combo should lead to some supercellular structure. A severe watch has already been issued. It doesn't appear at this point that these storms will organize into a broad MCS, so will keep precip chances in the chance category. After this evening, heat becomes the story. The subtropical upper high centered over Mexico is still progged to amplify over the western CONUS and become centered over AZ and NM by the end of the weekend. The evolution of 500 mb heights don't tell the whole story with progged 1000-500 mb thicknesses and 850/700 mb temperatures better indicators of the heat that should expand eastward over the forecast area. MOS has decreased its highs for Friday, although not really certain why, and they are now a decided outlier. Have discounted and run to the higher end of model blend at this time. It will be warmer still on Saturday with MOS in line with other guidance. This will put the counties on the Caprock decidedly in Heat Advisory criteria, and with high confidence have decided to pull the trigger and issue this product well in advance. A pretty healthy cold front is still expected to move through the forecast area Sunday with timing now favoring it clearing before noon. This should knock highs back to seasonal norms for Sunday with a lingering effect into Monday. Focus for convection Sunday afternoon is thus now expected to be south of the forecast area with warm mid level temps the other major negative factor toward precipitation. Finally, model projections of thicknesses and mid level temperatures suggest temperatures returning to widespread triple- digit highs Wednesday and Thursday. Have trended above model blend and a touch above MOS numbers which in turn are well above climo. && .LUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Saturday for TXZ021>024- 027>030-033>036-039>042. && 07
Hazardous weather outlook, Jun 15, 3:52 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 352 PM CDT Thu Jun 15 2017 TXZ021>044-162100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 352 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will move to the southeast across the South Plains and Rolling Plains this afternoon and evening. Some storms will become severe with hail up to 3 inches in diameter and wind gusts in excess of 60 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A heat advisory has been issued for Saturday for areas on the Caprock, generally along and west of a Silverton to Post line, for high temperatures of 105-109 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening.
In the hours before
Local storm report, Jun 15, 4:26 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
426 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
06/15/2017 M65 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1700238
JMLocal storm report, Jun 15, 4:35 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
435 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG LEVELLAND 33.58N 102.36W
06/15/2017 HOCKLEY TX TRAINED SPOTTER
BAY DOOR BLOWN OFF OF A WELDING SHOP ON THE EAST SIDE
OF TOWN.
&&
EVENT NUMBER LUB1700239
CALDRICHLocal storm report, Jun 15, 4:52 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
452 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
06/15/2017 M69 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1700240
JMLocal storm report, Jun 15, 5:10 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
510 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 6 S SMYER 33.50N 102.16W
06/15/2017 HOCKLEY TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED 2FT OF WATER RUNNING ACROSS
1585 6MI S OF SMYER.
&&
EVENT NUMBER LUB1700241
JMLocal storm report, Jun 15, 5:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 7 SSW BRICE 34.62N 100.94W
06/15/2017 E2.00 INCH HALL TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1700242
JMLocal storm report, Jun 15, 6:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
605 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 4 S ESTELLINE 34.49N 100.44W
06/15/2017 E60 MPH HALL TX CO-OP OBSERVER
TREE BRANCHES OFF OF TREES.
&&
EVENT NUMBER LUB1700243
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Jun 14, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 41 min |
| Jun 14, 11:21 PM CDT | Special Weather Statement | LUB | Hale | 24 min |
| Jun 15, 2:41 PM CDT | Heat Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 53 hr |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 32 min |
| Jun 15, 3:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | LUB | Hockley, Lamb | 112 min |
| Jun 15, 4:16 PM CDT | Areal Flood Advisory | LUB | Hockley | 89 min |
| Jun 15, 4:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 38 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 34 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 28 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 36 min |
| Jun 15, 4:57 PM CDT | Areal Flood Warning | LUB | Hockley, Lynn, Terry | 2 hr |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 33 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 31 min |
| Jun 15, 5:14 PM CDT | Areal Flood Advisory | LUB | Lubbock | 91 min |
| Jun 15, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 24 min |
| Jun 15, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 35 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 33 min |
| Jun 15, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 40 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 35 min |
| Jun 15, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Garza | 35 min |
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 47 min |
| Jun 15, 6:06 PM CDT | Areal Flood Warning | LUB | Childress, Hall | 114 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 35 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.